MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM C CEMENTED STD STEM SIZE 3; HIP CEMENTED STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM C CEMENTED STD STEM SIZE 3; HIP CEMENTED STEM
Model Number 01.18.153
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 08 july 2020: lot 187516: (b)(4) items manufactured and released on 05-dec-2018.Expiration date: 2023-11-21.No anomalies found related to the problem to date, (b)(4) items of the same lot have been already sold without any other similar reported event.Lot 187517: (b)(4) items manufactured and released on 05-dec-2018.Expiration date: 2023-11-21.No anomalies found related to the problem to date, (b)(4) items of the same lot have been already sold without any other similar reported event.Clinical evaluation 1.5 years after hybrid tha (acetabular cup is not from medacta) the stem is found loose and replaced.The position of the stem in the pre-revision picture is suboptimal and cementation did not adhere to the bone, perhaps because of insufficient pressurization.We don't know if this condition was already existing after the index surgery as we only have the pre-revision images.The position and orientation of the stem, the undersizing and the poor cementation results are most likely the main causes for this loosening.Preliminary investigation as discussed with the r&d pm n.Pastormerlo it is not possible to establish the root cause based on the pictures.
 
Event or Problem Description
Revision surgery performed due to stem loosening 1 year and 5 months after the primary.

Brand Name
STEM: AMISTEM C CEMENTED STD STEM SIZE 3
Common Device Name
HIP CEMENTED STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874, CHE
CH  6874, CHE
MDR Report Key10257288
Report Number3005180920-2020-00393
Device Sequence Number3083801
Product Code LZO
UDI-Device Identifier07630030804281
UDI-Public07630030804281
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date11/21/2023
Device Model Number01.18.153
Device Catalogue Number01.18.153
Device Lot Number187516
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2020
Initial Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight75